Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 19, 2019, 5:51 PM EDT for Logan County, Ohio. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 20, 2019, 1:45 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OH
The radar
The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:04 PM EDT | FLOOD | Bellefontaine, OH | MARY RUTAN HOSPITAL IS TAKING IN WATER. NUMEROUS ROADS CLOSED THROUGHOUT LOGAN COUNTY DUE TO HIGH WATER. |
| Jun 19, 7:04 PM EDT | FLASH FLOOD | Bellefontaine, OH | MARY RUTAN HOSPITAL IS TAKING IN WATER. NUMEROUS ROADS CLOSED THROUGHOUT LOGAN COUNTY DUE TO HIGH WATER. |
| Jun 19, 7:44 PM EDT | FLASH FLOOD | 1 Sse Bellefontaine, OH | VIDEO ON LUDLOW AND WASHINGTON SHOWS EXTENSIVE FLOODING ON STREETS UP TO THE HOUSES. DITCHES HAVE RAPIDLY MOVING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
305
WGUS51 KILN 192151
FFWILN
OHC091-200145-
/O.NEW.KILN.FF.W.0023.190619T2151Z-190620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
551 PM EDT Wed Jun 19 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Logan County in west central Ohio...
* Until 945 PM EDT.
* At 549 PM EDT, radar indicated that thunderstorms had produced up
to two inches of rain across the warned area. This is an area
which has already received significant rainfall over the past few
days. Runoff from this excessive rainfall will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Lakeview, Russells Point, Belle Center, Huntsville, Northwood,
Bellefontaine, De Graff, West Mansfield, Chippewa Park,
Rushsylvania, Ridgeway, Zanesfield, Logansville, New Jerusalem,
Middleburg, Mcmorran, Bloom Center and Big Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
4049 8399 4053 8399 4053 8388
$$
Hatzos3 follow-up statements
418
WGUS71 KILN 192345
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
745 PM EDT Wed Jun 19 2019
OHC091-200145-
/O.CON.KILN.FF.W.0023.000000T0000Z-190620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
745 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR LOGAN COUNTY REMAINS IN EFFECT Until
945 PM EDT....
At 744 PM EDT, radar indicated that thunderstorms had produced two
to four inches of rain across the area. Flash flooding has been
reported in several locations in Logan County, including within the
city of Bellefontaine. Additional rain is still expected this
evening, which may worsen ongoing flooding.
Some locations that will experience flooding include...
Bellefontaine, Lakeview, Russells Point, Belle Center, Huntsville,
Northwood, De Graff, West Mansfield, Chippewa Park, Rushsylvania,
Ridgeway, Zanesfield, Logansville, New Jerusalem, Middleburg,
Mcmorran, Bloom Center and Big Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
4049 8399 4053 8399 4053 8388
$$
Hatzos414
WGUS51 KILN 200101
FFWILN
OHC091-200545-
/O.EXT.KILN.FF.W.0023.000000T0000Z-190620T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
901 PM EDT Wed Jun 19 2019
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Logan County in west central Ohio...
* Until 145 AM EDT.
* At 900 PM EDT, radar indicated that thunderstorms had produced two
to four inches of rain across the area. Flash flooding has been
reported in several locations in Logan County, including within
the city of Bellefontaine.
* Some locations that will experience flooding include...
Bellefontaine, Lakeview, Russells Point, Belle Center, Huntsville,
Northwood, De Graff, West Mansfield, Chippewa Park, Rushsylvania,
Ridgeway, Zanesfield, Logansville, New Jerusalem, Middleburg,
Mcmorran, Bloom Center and Big Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
4049 8399 4053 8399 4053 8388
$$
Hatzos439
WGUS71 KILN 200541
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
141 AM EDT Thu Jun 20 2019
OHC091-200551-
/O.EXP.KILN.FF.W.0023.000000T0000Z-190620T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
141 AM EDT Thu Jun 20 2019
...THE FLASH FLOOD WARNING FOR LOGAN COUNTY WILL EXPIRE AT 145 AM
EDT...
The heavy rain and flash flooding threats have ended. However,
numerous roads remain closed across Logan County thus a Flood
Warning remains in effect into Thursday morning.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 4051 8352 4029 8355 4033 8400 4047 8400
4049 8399 4053 8399 4053 8388
$$
BinauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:44 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 19, 4:44 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
444 PM EDT Wed Jun 19 2019
.SYNOPSIS...
An approaching low pressure system will produce numerous showers
and thunderstorms later this afternoon through tonight. Some of
these storms will produce very heavy rainfall which may lead to
flash flooding. A cold front will move through the Ohio Valley
on Thursday with more showers and thunderstorms. A brief dry
period is expected on Friday, then more showers and
thunderstorms are expected this weekend and into the first part
of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Scattered showers have developed across the Ohio Valley this
afternoon. Organization is fairly limited thus far, helping to
mitigate any severe risk but given the high moisture environment
and the fact that most areas are always saturated, heavy
rainfall could lead to flash flooding this afternoon.
This evening into the overnight, additional convection is
expected and convection will likely be better organized as a jet
helps to increase shear across the CWA, particularly later in
the evening. In addition to more widespread convection, there
may be a few storms capable of producing damaging wind gusts.
While there is a severe risk this evening that may linger well
into the night, the primary concern is certainly flash flooding
as rainfall rates from convection could be on the order of 1 to
2 inches an hour which would cause problems in many areas. Am
concerned that this may evolve into a significant flash flood
event across the CWA.
Late tonight/toward sunrise, southwest CWA may start to see
some dry slotting while northern CWA continues to see
showers/storms.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Low pressure moves across northern Ohio and into Pennsylvania on
Thursday, dragging a cold front across the CWA. Mid level
shortwave will also follow. Result will be a continuation of
showers and thunderstorms, and any additional rainfall will only
exacerbate existing flooding. Chance of storms starts to lower
from west to east in the afternoon as drier air begins to push
in from the west. Drier air pushes across the entire area
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A brief respite from precipitation will occur during the day
Friday as weak high pressure temporary visits. This changes at
night on Friday as the old boundary starts to rise back to the
north as a warm front and we get into a northwest flow regime,
promoting shortwaves to dive southeast and affect the area with
more showers and thunderstorms. One or more disturbances
embedded within northwest flow may affect the CWA Friday night
into Saturday. Heavy rainfall and perhaps a severe /wind/ risk
are possible.
The remainder of the weekend into Monday will continue to be
unsettled, with an upper ridge over the southeast, keeping us
in a zone for convection. Eventually, a trough is expected to
swing through -- it's possible this swings through on Tuesday
with lower PoPs/drier conditions for the mid week period but
confidence is low on timing.
&&
.HYDROLOGY...
Potential exists for a significant flood event this evening
into tonight. So much rain has already fallen over the last few
days, and as showers and thunderstorms become more numerous this
evening into tonight, many areas will receive additional heavy
rainfall. 1 to 2 inches an hour will be enough to cause flash
flooding in many of the vulnerable areas. Flash Flood Watch
continues into Thursday with more convection on Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Thursday evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Thursday evening for KYZ089>100.
IN...Flash Flood Watch through Thursday evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BPP
HYDROLOGY...BPPHazardous weather outlook, Jun 19, 5:01 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 501 PM EDT Wed Jun 19 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202115- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 501 PM EDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Scattered showers and thunderstorms this afternoon will become more numerous this evening and tonight. Thunderstorms will be capable of producing very heavy rainfall in a short amount of time, which may cause flash flooding. A few strong to severe thunderstorms are also possible, mainly through about 10 pm, although a localized severe threat could linger into the overnight. The primary threat would be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of showers and storms will be possible again Thursday, with locally heavy rainfall again possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening.
In the hours before
Special weather statement, Jun 19, 4:41 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT Wed Jun 19 2019
OHZ043-044-192115-
Logan OH-Shelby OH-
441 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND WEST
CENTRAL LOGAN COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT, radar indicated a strong thunderstorm over Anna,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Anna, Jackson Center, Botkins, Quincy, Port Jefferson, Kettlersville,
Maplewood, Montra, Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 96 and 105.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4030 8394 4034 8426 4046 8427 4049 8408
4049 8399 4050 8399 4050 8396
TIME...MOT...LOC 2041Z 250DEG 15KT 4040 8414
ARLocal storm report, Jun 19, 4:45 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD BOTKINS 40.47N 84.18W
06/19/2019 SHELBY OH TRAINED SPOTTER
HIGH WATER IN BOTKINS.
&&
JEGSpecial weather statement, Jun 19, 5:32 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
532 PM EDT Wed Jun 19 2019
OHZ044-045-192200-
Logan OH-Union OH-
532 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY IN WEST CENTRAL
OHIO AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 600 PM
EDT...
At 532 PM EDT, radar indicated a strong thunderstorm near Russells
Point, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, De Graff, Belle Center,
West Mansfield, Northwood, Rushsylvania, Huntsville, Ridgeway, Valley
Hi, Zanesfield, Raymond, New Jerusalem, Pickrelltown, Byhalia,
Broadway, Middleburg, Pottersburg and Somersville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8341 4029 8340 4022 8349 4028 8396
4031 8395 4032 8383 4049 8383 4052 8375
TIME...MOT...LOC 2132Z 286DEG 19KT 4042 8383
HatzosLocal storm report, Jun 19, 5:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN KCMH JOHN GLENN APT 40.00N 82.89W
06/19/2019 M1.43 INCH FRANKLIN OH ASOS
ONE-HOUR TOTAL
&&
JEGLocal storm report, Jun 19, 5:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 NNW ANNA 40.44N 84.19W
06/19/2019 M1.44 INCH SHELBY OH COCORAHS
1.44 INCHES OF RAIN IN THE PAST 65 MINUTES.
&&
ALANRSpecial weather statement, Jun 19, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
551 PM EDT Wed Jun 19 2019
OHZ071-192215-
Warren OH-
551 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY UNTIL 615
PM EDT...
At 551 PM EDT, radar indicated a strong thunderstorm over Kings
Island, moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Mason, Lebanon, Monroe, Waynesville, Morrow, Kings Island, Four
Bridges, South Lebanon, Maineville, Clarksville, Oregonia, Hageman,
Fort Ancient, Kings Mills, Lytle, Pekin, Socialville, Landen,
Loveland Park and Genntown.
This includes I-71 in Ohio between mile markers 21 and 41.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8435 3957 8414 3944 8399 3939 8399
3928 8426 3929 8427 3930 8434
TIME...MOT...LOC 2151Z 237DEG 14KT 3936 8425
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:28 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Madison, Pickaway | 3 hr |
| Jun 19, 12:07 AM EDT | Flash Flood Warning | ILN | Pickaway | 3 hr |
| Jun 19, 1:18 AM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 3 hr |
| Jun 19, 2:44 AM EDT | Areal Flood Warning | ILN | Pickaway | 32 hr |
| Jun 19, 4:06 PM EDT | Special Weather Statement | ILN | Mercer | 24 min |
| Jun 19, 4:10 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 26 min |
| Jun 19, 4:34 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer, Shelby | 9 hr |
| Jun 19, 4:38 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| Jun 19, 4:41 PM EDT | Special Weather Statement | ILN | Shelby | 34 min |
| Jun 19, 4:54 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Logan, Shelby | 38 min |
| Jun 19, 5:07 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Jun 19, 5:32 PM EDT | Special Weather Statement | ILN | Logan | 28 min |
| Jun 19, 5:51 PM EDT | Special Weather Statement | ILN | Warren | 24 min |
| Jun 19, 6:36 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Jun 19, 7:11 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 2 hr |
| Jun 19, 7:27 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 7 hr |
| Jun 19, 7:34 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Madison, Union | 3 hr |
| Jun 19, 7:34 PM EDT | Special Weather Statement | ILN | Highland | 26 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.